I had an ER visit yesterday night after having a higher heart rate than usual (172 bpm vs 155 bpm) and some PACs during jogging. Turned out just to be stress and anxiety. I'm exercising 4 times/week, 2x60 minutes jogging, 2x30 minutes running and 2x30 minutes weightlifting, and my overall physical condition level is starting to get fairly good. My BP, even at the ER, was 115/75 (it's usually lower, 105/65 or so).
I've been taking SSRI (maximal dose) to treat my anxiety, so I was happy they registered an EKG, just to make sure the medication had not prolonged my QT. It had not, my QTc was unchanged from earlier, at 388 msec, however, my QT dispersion was increased from 15 to 34 msec.
My previous EKGs did almost always show LVH for some weird reason (sV1+rV5 3,6-3,7 mV) though no LAD (the QRS axis is 60 degrees). Echo two years ago revealed a normal LV mass, wall thickness (10 mm) and function (EF 70%). On this EKG, my "LVH" was gone (sV1+rV5 3,2 mV), which I found strange, after fairly intense exercise the last months and significantly lower resting heart rate (50-52 bpm). The doctor said it could be caused by larger chest muscles (more space between the electrodes and the heart).
1. Does the increased QT dispersion have any significance? Could 200 mg Zoloft be to blame?
2. Why do you think my signs of LVH are gone?
My EKG was normal. I've always had slightly wide QRS complexes (100-ish msec) but no bundle branch blocks, so I guess this haven't got any significance. All other intervals and waveforms are normal.
Thank you for your question. It is truly amazing that a technology developed by Einthoven in 1901 is still a key part of the evaluation of patients today.
First, your QTc of 388 ms is within normal limits. The normal QTc is generally accepted to be less than or equal to 440 in men, slightly longer in women. However, others have suggested the upper limit of normal be set at 450 or even 460. Zoloft is known to prolong the QT interval. However, I would not consider prolongation of the QT interval to 388 ms to be of any clinical significance and would tell one of my patients to not have any anxiety about that change.
In regards to QT dispersion. the QT interval varies from lead to lead. The QT interval can vary by up to 65 msec in normal people between leads. The QT dispersion is typically longest in leads V2 and V3. Again, your QT dispersion is well within normal limits. Also, even in those cases where QT dispersion is abnormal, its clinical usefulness is limited. However, a QT dispersion of 34 seconds is still well within normal range and an increase within normal ranges is not concerning.
Finally, left ventricular hypertrophy is a diagnosis made by imaging (like echocardiogram, ventriculogram, CT scan, cardiac MRI). ECG is a screening tool for LVH, but false positives are not uncommon for LVH.
Also, it is important to remember that significant differences in ECG patterns may occur within the same person in ECGs recorded days, hours, or even minutes apart. This may be caused by technical issues (e.g., changes in electrode position) or the biologic effects of changes in posture, temperature, or eating. This can even alter the ECG diagnostic evidence for conditions such as left ventricular hypertrophy.
My QT isn't exactly "long" (388ms), and it doesn't seem like Zoloft is increasing it, it used to be from 370-400. But it seems like Zoloft is making the heart repolarize "uneven" because the QT dispersion increases.
I'm on 200 mg :( It seems like I suffer from mild OCD and to get any effect, I have to take max dosage for a year or so.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.